MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Date of Event 11/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported during the post op visit on (b)(6) 2017, that the patient complained of blurry vision, glare, visual disturbance with a tecnis multifocal intraocular lens (model zxr00, +14.0 diopter).The lens was explanted in a secondary procedure and a non-amo intraocular lens was implanted as replacement lens for the patient.Patient reported doing great post op.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 01/23/2018.Device returned to manufacturer? yes.Device evaluation: the sample was returned to the manufacturer.Visual inspection was performed and product was observed cut in pieces, most probably to make the explant possible.Considering the condition of the returned lens, further analysis was not possible.The reported complaint cannot be confirmed.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no similar complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7187100
Report Number9614546-2018-00054
Device Sequence Number19167583
Product Code POE
UDI-Device Identifier05050474591721
UDI-Public(01)05050474591721(17)220716
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/16/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR